Alert archive / Illinois / Gale Warnings in 2012
Gale Warning 31, NWS Chicago, IL
NWS Chicago, IL issued this gale warning at Jun 18, 2012, 4:35 AM CDT. It took effect at Jun 18, 2012, 6:00 AM CDT. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 18, 2012, 4:35 AM CDT (09:35 UTC)
- In effect from
- Jun 18, 2012, 6:00 AM CDT
- Expired
- Jun 18, 2012, 10:00 PM CDT
- In force
- 16 hr
- Issued by
- NWS Chicago, IL
The text
As transmitted, in the capitals the NWS used until 2016.
413 WHUS73 KLOT 180935 MWWLOT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 435 AM CDT MON JUN 18 2012 LMZ740>744-181745- /O.UPG.KLOT.GL.A.0017.120618T1500Z-120619T0300Z/ /O.NEW.KLOT.GL.W.0031.120618T1500Z-120619T0300Z/ WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR- 435 AM CDT MON JUN 18 2012 ...GALE WARNING IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTH WINDS 15 TO 25 KNOTS EARLY THIS MORNING...BECOMING SOUTHWEST GALES TO 35 KNOTS BY LATE MORNING. WINDS DIMINISHING THIS EVENING. * WAVES...WAVES BUILDING TO 3 TO 5 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ261-362-364-366-563-565-567-868-181745- /O.NEW.KLOT.GL.W.0031.120618T1100Z-120618T2300Z/ LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- 435 AM CDT MON JUN 18 2012 ...GALE WARNING IN EFFECT UNTIL 6 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS EVENING. * WINDS...SOUTH GALES TO 35 KNOTS AFTER DAYBREAK...DIMINISHING BY EVENING. * WAVES...4 TO 7 FEET...BUILDING TO 6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ745-181745- /O.UPG.KLOT.GL.A.0017.120618T1500Z-120619T0300Z/ /O.NEW.KLOT.SC.Y.0067.120618T1500Z-120619T0300Z/ BURNS HARBOR TO MICHIGAN CITY- 435 AM CDT MON JUN 18 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTH WINDS 15 TO 25 KNOTS BECOMING SOUTHWEST TO 30 KNOTS BY LATE MORNING. WINDS DIMINISHING THIS EVENING. * WAVES...1 TO 3 FEET BUILDING TO 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
884 WHUS73 KLOT 181105 MWWLOT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 605 AM CDT MON JUN 18 2012 LMZ261-362-364-366-563-565-567-868-181915- /O.CON.KLOT.GL.W.0031.000000T0000Z-120618T2300Z/ LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- 605 AM CDT MON JUN 18 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... * WINDS...SOUTH GALES TO 35 KNOTS. * WAVES...4 TO 7 FEET...BUILDING TO 6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ740>744-181915- /O.CON.KLOT.GL.W.0031.120618T1500Z-120619T0300Z/ WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR- 605 AM CDT MON JUN 18 2012 ...GALE WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING... * WINDS...SOUTHWEST GALES TO 35 KNOTS. * WAVES...BUILDING TO 3 TO 5 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ745-181915- /O.CON.KLOT.SC.Y.0067.120618T1500Z-120619T0300Z/ BURNS HARBOR TO MICHIGAN CITY- 605 AM CDT MON JUN 18 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING... * WINDS...SOUTHWEST TO 30 KNOTS. * WAVES...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MTF
345 WHUS73 KLOT 181432 MWWLOT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 932 AM CDT MON JUN 18 2012 LMZ261-362-364-366-563-565-567-868-182245- /O.CON.KLOT.GL.W.0031.000000T0000Z-120618T2300Z/ LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- 932 AM CDT MON JUN 18 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... * WINDS...SOUTH GALES TO 35 KT. * WAVES...5 TO 8 FT BUILDING TO 7 TO 10 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ740>744-182245- /O.CON.KLOT.GL.W.0031.120618T1500Z-120619T0300Z/ WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR- 932 AM CDT MON JUN 18 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WINDS...SOUTHWEST GALES TO 35 KT. * WAVES...BUILDING TO 3 TO 5 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ745-182245- /O.CON.KLOT.SC.Y.0067.120618T1500Z-120619T0300Z/ BURNS HARBOR TO MICHIGAN CITY- 932 AM CDT MON JUN 18 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WINDS...SOUTHWEST TO 30 KT. * WAVES...2 TO 4 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RODRIGUEZ
596 WHUS73 KLOT 182038 MWWLOT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 338 PM CDT MON JUN 18 2012 LMZ261-362-364-366-563-565-567-868-182145- /O.CAN.KLOT.GL.W.0031.000000T0000Z-120618T2300Z/ LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- 338 PM CDT MON JUN 18 2012 ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS CANCELLED THE GALE WARNING. $$ LMZ740>744-190300- /O.CON.KLOT.GL.W.0031.000000T0000Z-120619T0300Z/ WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR- 338 PM CDT MON JUN 18 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WINDS...SOUTHWEST GALES TO 35 KT. * WAVES...3 TO 5 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ745-190300- /O.CON.KLOT.SC.Y.0067.000000T0000Z-120619T0300Z/ BURNS HARBOR TO MICHIGAN CITY- 338 PM CDT MON JUN 18 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WINDS...SOUTHWEST TO 30 KT. * WAVES...2 TO 4 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FT WILL PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RODRIGUEZ
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this gale warning went out at Jun 18, 4:29 AM CDT, 6 minutes earlier.
Area forecast discussion, Jun 18, 4:29 AM CDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
429 AM CDT MON JUN 18 2012
.DISCUSSION...
404 AM CDT
330 AM CDT
SHORTER TERM FORECAST HIGHLIGHTS/CHALLENGES ARE POTENTIAL FOR
SHOWERS CLIPPING NE IL EARLY THIS MORNING...HEAT TODAY THROUGH WED
AND STRONG WINDS LATER TODAY. THEN...FURTHER OUT INTO THIS WEEK IS
CHANCES FOR THUNDERSTORMS WITH A COOL FRONT PASSING ACROSS THE AREA
LATER WED THROUGH THU WITH TEMPS COOLING OF FROM LOW-MID 90S TO
LOW-MID 80S FOR THU AND FRI /COOLER NEAR THE LAKE/ BEFORE TEMPS TO
CLIMB BACK TO UPPER 80S FOR THE WEEKEND.
STRONG WARM AIR ADVECTION HAS BEEN ONGOING FROM THE CENTRAL PLAINS
NE TO THE UPPER MIDWEST AND WESTERN GREAT LAKES THROUGH THE NIGHT.
00Z RAOBS MEASURED 850HPA TEMPS 21-23C FROM TOP N TO ABR...WHILE A
LITTLE FURTHER W TEMPS OF 27-32C FROM AMA N TO LBF. STRONG THETA-E
ADVECTION SPREADING W TO E ACROSS WI EARLY THIS A.M. AS NOSE OF
40-55KT SOUTHERLY LLJ PUNCHES ACROSS THE UPPER MIDWEST AND SUSTAINS
CONVECTIVE COMPLEX OVER THE U.P. AND WI MOVING E INTO THE GREAT
LAKES AHEAD OF A SHORT WAVE TROUGH OVER WESTERN ONTARIO...THE MN
ARROWHEAD AND NW WI. ALONG S CENTRAL AND SE WI WHERE FORCING IS NOT
AS STRONG A A BIT FURTHER N SHOWERS HAVE PERSISTED AND MOVED EASTWARD
N AND JUST ALONG THE WI-ILL STATE LINE. THE LEADING EDGE OF THESE
SHOWERS WAS REACHING THE LAKE SHORE AT PREDAWN. A SLIGHT CHANCE OF
SOME SHOWERS INTO EXTREME NE IL OVER THE NEXT COUPLE HOURS OTHERWISE
LITTLE IF ANY CHANCE OF ANY RAIN TODAY.
WITH THE STRONG PUSH OF VERY WARM AIR FROM THE PLAINS BACK ACROSS
THE LOCAL AREA AND THE LOW LEVEL THERMAL RIDGE TO BE OVER OF JUST N
OF THE LOCAL AREA THIS AFTERNOON...MID 90S A GOOD BET GIVEN 850HPA
TEMPS PROGGED IN THE 20-21C RANGE. WITH 1 TO 2KM AGL WINDS FROM THE
SW AT AROUND 30KT THIS MORNING INCREASING TO 35-45KT FOR THIS
AFTERNOON...AND STRONG SURFACE HEATING AS CIRRUS CLOUD COVER MOVES
OFF TO THE E LATER THIS MORNING...EXPECT STRONG GUSTY WINDS BY
MIDDAY. TIGHTEST SURFACE GRADIENT AND RESULTING LOWER LEVEL WINDS
DEPICTED BY MODELS TO BE OVER N CENTRAL AND FAR NE IL LATER TODAY.
THIS IS WHERE WIND/WIND GUSTS LIKELY TO MEET WIND ADVISORY CRITERIA
SO HAVE ONE OUT FOR THESE AREAS FORM 18Z TO 00Z. STOUT WINDS...
THOUGH NOT AS STRONG AS TODAY/S...EXPECTED AGAIN TUE AS THE UPPER
LOW CURRENTLY JUST W OF VANCOUVER ISLAND AND THE ASSOCIATED SURFACE
LOW TRACK E ACROSS THE ROCKIES LATE TODAY AND TONIGHT...CONTINUING
ACROSS THE NORTHERN PLAINS TUE BEFORE TURNING NORTHEASTWARD INTO
SOUTHERN MANITOBA AND SW ONTARIO BY WED MORNING.
THE LOW LEVEL THERMAL RIDGE WILL LIFT FURTHER N FOR TUE THOUGH
AFTERNOON TEMPS TO NOT BE MUCH DIFFERENT FOR TUE AS SEEN TODAY.
TRS
&&
.FIRE WEATHER...
445 PM CDT
THERE WILL BE ELEVATED FIRE WEATHER RISK ON MONDAY AND TUESDAY.
TEMPERATURES IN THE MID 90S ARE EXPECTED TO RETURN TO THE AREA
FOR MONDAY AND TUESDAY. STRONG SOUTHWEST WINDS ARE ALSO EXPECTED TO
ACCOMPANY THIS HEAT BOTH DAYS. WINDS ARE EXPECTED TO GUST TO AROUND
40 MPH ON MONDAY...WITH SLIGHTLY WEAKER WINDS EXPECTED ON TUESDAY.
SOME UNCERTAINTY REMAINS ON HOW LOW DEW POINTS WILL FALL DURING
BOTH AFTERNOONS WITH RECENT HEAVY RAINFALL AND SUBSEQUENT INCREASES IN
SOIL MOISTURE COMPLICATING THE PICTURE. HOWEVER...IT IS POSSIBLE THAT
THE STRONG WINDS COMBINED WITH DEEP LAYER MIXING WILL AID DRYING AND
DEW POINTS MAY FALL INTO THE LOWER 60S ON MONDAY...AND POSSIBLY THE
UPPER 50S ON TUESDAY. IF THE DEW POINTS DO FALL TO THESE VALUES...
THIS WOULD RESULT IN MINIMUM RELATIVE HUMIDITY VALUES BETWEEN ON THE
MID 30S PERCENT ON MONDAY AFTERNOON AND UPPER 20S TO LOWER 30S PERCENT
ON TUESDAY. SO...THERE WILL BE ELEVATED FIRE WEATHER RISK FOR
BOTH DAYS...AND DEWPOINT TRENDS WILL NEED TO BE MONITORED CLOSELY
IN CASE A RED FLAG WARNING MAY BE NEED TO BE ISSUED.
KREIN
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 09Z...
* POSSIBLY A FEW SHOWERS WITHIN THE NORTHERN VICINITY OF ORD.
* SW WINDS AROUND 35 KT AT 1500-2000 FT AT DAYBREAK.
* STRONG SSW WINDS AT SURFACE GUSTING TO 35 KT THIS AFTERNOON.
//DISCUSSION...UPDATED 06Z...
WITH DEEP LOW PRESSURE OVER THE HIGH PLAINS...A STRONG PRESSURE
GRADIENT HAS ESTABLISHED ITSELF OVER THE UPPER MISSISSIPPI VALLEY
AND WESTERN GREAT LAKES REGION. SW WINDS ARE ALREADY ON THE
INCREASE ALOFT AND WILL FOLLOW SUIT FROM THE SURFACE AT A SSW
DIRECTION TODAY. WITHIN THE WARM AIR ADVETION REGIME ALOFT...SOME
ISOLATED TO SCATTERED SHOWERS WILL LIKELY PERSIST NEAR THE IL/WI
BORDER EARLY THIS MORNING. THE BULK OF THE CONVECTIVE ACTIVITY IN
MN AND WESTERN WI IS EXPECTED TO REMAIN IN CENTRAL WI EARLY THIS
MORNING...MAYBE REACHING DOWN INTO SE WI BY MID-MORNING. SOME
DEBRIS VFR CLOUDS ARE POSSIBLE FROM THIS...BUT SUNNY CONDITIONS
ARE EXPECTED BY AFTERNOON WHICH WILL FURTHER ENHANCE MIXING FOR
STRONG WINDS. GUSTS IN EXCESS OF 30 KT ARE LIKELY BY LATE MORNING
/~16Z/ AT MOST TAF SITES...ESPECIALLY RFD. GUSTS AT RFD MAY EVEN
REACH 40 KT THIS AFTERNOON. DURING THE EVENING TONIGHT SPEEDS WILL
DIMINISH...BUT GUSTS WELL OVER THE SUSTAINED SPEEDS TO AROUND 30
KT WILL STILL BE LIKELY DURING THE EARLY TO MID EVE.
//ORD AND MDW CONFIDENCE...UPDATED 09Z...
* WHILE LLWS CRITERIA APPEARS UNLIKELY TO BE MET...HIGH
CONFIDENCE THAT SW WINDS ALOFT AT 1500-2000 FT WILL BE AROUND 35
KT NEAR DAYBREAK THIS MORNING.
* HIGH CONFIDENCE IN SURFACE WIND TRENDS WITHIN THE TAFS THROUGH
00Z. MEDIUM CONFIDENCE DURING THIS EVENING.
//OUTLOOK FOR ORD/MDW FOR 12Z TUESDAY-12Z SUNDAY...UPDATED 00Z...
TUESDAY AND WEDNESDAY...VFR. GUSTY SSW WINDS. VERY HOT/HIGH
DENSITY ALTITUDES.
WEDNESDAY NIGHT AND THURSDAY...CHANCE TSRA.
FRIDAY AND SATURDAY...VFR.
MTF/IZZI
&&
.MARINE...
400 AM CDT
LOW PRESSURE IS MOVING EAST ALONG THE INTERNATIONAL BORDER WITH
THE HIGH PLAINS THIS MORNING...SETTING UP A STRONG PRESSURE
GRADIENT OVER THE LAKE. WARMING WATER TEMPERATURES WILL ALLOW THE
MARINE STABLE LAYER TO HAVE ONLY LIMITED INFLUENCE AT MINIMIZING
THE WINDS TODAY. GALES LOOK TO BE A GOOD BET ACROSS THE NORTHERN
HALF OF THE LAKE AND ALONG THE IL AND FAR NW IN NEARSHORES WHERE
STRONG OFFSHORE FLOW IS IN PLACE. IN ADDITION...A SLOWLY DECAYING
STORM COMPLEX WILL MOVE EASTWARD ACROSS THE CENTRAL PART OF THE
LAKE THIS MORNING. SOME OCCASIONAL HIGH GUSTS ARE LIKELY WITHIN
THIS. AS THE LOW WORKS NORTHEAST AWAY FROM THE LAKES...THE WINDS
WILL VERY SLOWLY DIMINISH TONIGHT...ESPECIALLY ACROSS NEARSHORE
AREAS. ANOTHER LOW PRESSURE AREA WILL DEVELOP FROM THE HIGH PLAINS
NORTHEASTWARD FROM TUESDAY INTO WEDNESDAY. THIS WILL KEEP SOUTH TO
SOUTHWEST WINDS UP OVER THE LAKE...MOST OF THAT TIME BEING WITHIN
THE 20 TO 30 KT RANGE. THIS LOW WILL SWING A COLD FRONT EAST
ACROSS THE LAKE DURING WEDNESDAY NIGHT...BRINGING AN END TO THE
HIGHER WIND PERIOD.
MTF
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...WIND ADVISORY...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-ILZ011-
ILZ012-ILZ019...1 PM MONDAY TO 7 PM MONDAY.
IN...NONE.
LM...GALE WARNING...LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-LMZ567-
LMZ868 UNTIL 6 PM MONDAY.
GALE WARNING...LMZ740-LMZ741-LMZ742-LMZ743-LMZ744...10 AM MONDAY
TO 10 PM MONDAY.
SMALL CRAFT ADVISORY...LMZ745...10 AM MONDAY TO 10 PM MONDAY.
&&Hazardous weather outlook, Jun 17, 4:05 PM CDT, 12 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 405 PM CDT SUN JUN 17 2012 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 182115- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 405 PM CDT SUN JUN 17 2012 /505 PM EDT SUN JUN 17 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TONIGHT. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS DURING THE PRE-DAWN HOURS ACROSS FAR NORTH CENTRAL ILLINOIS. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MONDAY MORNING...MAINLY NORTH OF A LINE FROM ROCKFORD TO VALPARAISO. VERY WIND CONDITIONS WILL DEVELOP MONDAY...WITH SOUTH TO SOUTHWEST WINDS OF 25 TO 30 MPH GUSTING AS HIGH AS 45 MPH DURING THE AFTERNOON ESPECIALLY ACROSS THE ILLINOIS PORTION OF THE OUTLOOK AREA. WINDS WILL DIMINISH EARLY MONDAY EVENING. TEMPERATURES IN THE MID 90S ARE EXPECTED MONDAY AND TUESDAY. HEAT INDEX VALUES WILL APPROACH 100 DEGREES DURING THE WARMEST PART OF THE AFTERNOON ON BOTH DAYS. THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT AND THURSDAY. THERE WILL ANOTHER CHANCE OF THUNDERSTORMS SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-182115- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 405 PM CDT SUN JUN 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE FOR THUNDERSTORMS MONDAY MORNING...MAINLY OVER THE ILLINOIS WATERS. STRONG SOUTHWEST WINDS WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT WITH GALE FORCE WIND GUSTS LIKELY MONDAY AFTERNOON. GUSTY SOUTH WINDS WILL LIKELY RESULT IN HAZARDOUS CONDITIONS FOR SMALL CRAFT AGAIN ON TUESDAY. THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT AND THURSDAY. THERE WILL ANOTHER CHANCE OF THUNDERSTORMS SATURDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-182115- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 405 PM CDT SUN JUN 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS TOWARD MORNING ON CENTRAL AND NORTHERN LAKE MICHIGAN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE OF THUNDERSTORMS ACROSS MUCH OF CENTRAL AND NORTHERN LAKE MICHIGAN MONDAY. SOME OF THESE STORMS COULD BE SEVERE WITH STRONG WIND GUSTS IN EXCESS OF 50 KNOTS. THERE WILL BE PERIODIC CHANCES OF THUNDERSTORMS ACROSS MAINLY CENTRAL AND NORTHERN LAKE MICHIGAN MONDAY NIGHT...AND ACROSS NORTHERN LAKE MICHIGAN INTO WEDNESDAY. THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE ENTIRE LAKE WEDNESDAY NIGHT INTO THURSDAY. THERE WILL BE ADDITIONAL CHANCES OF OCCASIONAL THUNDERSTORMS FRIDAY INTO SUNDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO RATZER
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 4:35 AM CDT | Small Craft Advisory | LOT | 17 hr | |
| Jun 18, 4:37 AM CDT | Wind Advisory | LOT | Boone, DeKalb, Kane, Lake, LaSalle, Lee and 3 more | 14 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.